MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10246-2020P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent ventral hernia repair on (b)(6) 2022.Ovitex 1sp was placed as an underlay reinforcement, sutured with interrupted sutures and the fascia and skin closed.The patient returned to office presenting with a hernia bulge when exhaling.The hernia presented just above original ostomy site lateral to the patient umbilicus on the right believed it to be just lateral to the device placement and was confirmed on ct.The hernia was identified as bulging at the site of device placement.The surgeon reduced the hernia and placed a different reinforcement material.During the repair surgery dense adhesions were noted to be attached to bowel requiring sharp dissection.
 
Additional Manufacturer Narrative
Hernia recurrence and adhesions are known risks associated with abdominal/hernia surgery.A review of the relevant batch record showed no non-conformances or anomalies that may have caused or contributed to this event.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks, auckland 2022
NZ  2022
MDR Report Key17343001
Report Number3010513348-2023-00006
Device Sequence Number6913111
Product Code FTM
UDI-Device Identifier09421904065130
UDI-Public09421904065130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2023
Report Date (Section F) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberF10246-2020P
Device Catalogue NumberF10246-2020P
Device Lot NumberERT-21K02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/23/2023
Device Age19 MO
Event Location Hospital
Date Report to Manufacturer06/23/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Date Report Sent to FDA07/18/2023